Alert archive / California / Wind Advisories in 2011
Wind Advisory 18, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 25, 2011, 10:25 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2011, 10:25 AM PDT (17:25 UTC)
- Expired
- Mar 25, 2011, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS76 KSTO 251725 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1025 AM PDT FRI MAR 25 2011 ...WINDY OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY... .SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THIS AFTERNOON. THE WINDS WILL DECREASE BY EARLY EVENING. CAZ015-016-260200- /O.NEW.KSTO.WI.Y.0018.110325T1725Z-110326T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 1025 AM PDT FRI MAR 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: TODAY THEN DECREASING BY EARLY EVENING * LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...OROVILLE * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR GUSTS OF 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EK
1 follow-up statement
319 WWUS76 KSTO 252209 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 309 PM PDT FRI MAR 25 2011 ...WINDY OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TODAY... .WINDY CONDITIONS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WILL DECREASE BY EARLY THIS EVENING. CAZ015-016-260200- /O.CON.KSTO.WI.Y.0018.000000T0000Z-110326T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 309 PM PDT FRI MAR 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: CONTINUING THROUGH THIS AFTERNOON THEN DECREASING BY EARLY EVENING. * LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...OROVILLE * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR GUSTS OF 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:25 AM PDT, 1 hour earlier.
Area forecast discussion, Mar 25, 9:25 AM PDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 925 AM PDT FRI MAR 25 2011 .DISCUSSION... WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW IS NOW CENTERED OVER OREGON. WEAK SHORTWAVE ENERGY AT THE BASE OF THE LOW IS NOW PASSING THROUGH NORTHERN CALIFORNIA. THIS ALONG WITH STRONG UPSLOPE FLOW CONTINUES HEAVY SNOW OVER THE NORTHERN SIERRA. CALTRANS MEASURED AN IMPRESSIVE 45 INCHES OF NEW SNOW IN THE 24 HOUR PERIOD PRIOR TO 6 AM THIS MORNING AT CASTLE PEAK BY DONNER PASS. WHITEOUT CONDITIONS HAVE KEPT INTERSTATE 80 CLOSED SINCE 2 PM YESTERDAY...AND CURRENTLY CONTINUE THERE. CONDITIONS SHOULD BE IMPROVING THROUGH THE DAY WITH SNOWFALL GRADUALLY DIMINISHING AS THE SYSTEM WEAKENS AND SHIFTS EASTWARD. CHECK WWW.DOT.CA.GOV OR 1-800-427-7623 FOR LATEST ROAD CONDITIONS OVER THE PASSES. EXPECT SCATTERED RAIN SHOWERS ACROSS THE VALLEY TODAY. SOME OF THESE SHOWERS MAY BE BRIEFLY MODERATE/HEAVY. INSTABILITY LEVELS DO NOT LOOK IMPRESSIVE...BUT CAN NOT RULE OUT AN ISOLATED THUNDERSTORM. SOME SMALL AREA STREAMS CONTINUE TO BE ELEVATED WITH SOME STILL OVER THEIR BANKS. URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR NOW DUE TO RUNOFF FROM LAST NIGHT...BUT EXPECT WATER LEVELS TO BE DROPPING BY AFTERNOON. BREEZY WINDS CONTINUE OVER THE NORTHERN SACRAMENTO VALLEY WITH GUSTS CURRENTLY AT 33 MPH AT RED BLUFF. EXPECT THESE WINDS TO CONTINUE THROUGH THE AFTERNOON...OCCASIONALLY GUSTING A LITTLE STRONGER. THE NEXT FOCUS AS THE CURRENT SYSTEM EXITS IS AN UPPER LOW NOW LOCATED OFF THE COAST OF BRITISH COLUMBIA. A WINTER STORM WARNING CONTINUES UNTIL 7 PM SATURDAY FOR THE NORTHERN SIERRA AND MOUNTAINS OF WESTERN PLUMAS COUNTY...AS THERE WILL NOT BE MUCH OF A LULL BETWEEN SYSTEMS. THE WARNINGS IN THE FOOTHILLS AND MOUNTAINS ELSEWHERE END AT 11 AM THIS MORNING. SNOW LEVELS WILL INCREASE AND REMAIN GENERALLY ABOVE 3000 FEET WITH THIS NEXT WARMER STORM. ANOTHER FOOT OR 2 OF SNOW LOOKS LIKELY IN THE HIGHER MOUNTAINS FOR TONIGHT THROUGH SATURDAY. AFTER A BRIEF LULL EARLY SUNDAY ANOTHER SYSTEM PASSES THROUGH THE NORTH WITH SOME ADDITIONAL PRECIPITATION. MOST OF THIS WILL BE CENTERED OVER THE NORTHERN MOUNTAINS. A MUCH NEEDED BREAK COMES DURING THE DAY MONDAY AS UPPER LEVEL RIDGING RETURNS WITH JUST SOME LINGERING LIGHT SHOWERS POSSIBLE IN THE MOUNTAINS. THE REST OF THE WEEK LOOKS FAIRLY DRY AND SEASONABLY MILD. EK && .AVIATION... UPPER LEVEL TROF MOVING ACROSS NORCAL THIS MORNING WITH SCATTERED SHOWERS OVER THE AREA GENERALLY DECREASING IN AREAL COVERAGE ESPECIALLY IN THE VALLEY. LOCAL MVFR CIGS IN THE VALLEY IMPROVING TO VFR CONDITION WITH CHANCE OF SHOWERS. MOIST UPSLOPE FLOW OVER SIERNEV WILL CONTINUE IFR CONDITIONS WITH SCATTERED RAIN/SNOW SHOWERS WITH FREEZING LEVEL AROUND 4000 TO 4500 ASL. GUSTY SLY WINDS TO 30-35 KTS OVER NRN SAC VLY EXPECTED TO CONTINUE AS STRONG PRESSURE GRADIENT CONTINUES OVER THE AREA. NEXT PACIFIC FRONT WILL MOVE INTO THE AREA TONIGHT AND SAT WITH DETERIORATING CIGS AND VSBYS IN PRECIP. WINDY CONDITIONS OVER MTNS ARE EXPECTED WITH WITH LOCAL SLY WIND GUSTS 25-35 KTS IN THE CENTRAL VALLEY. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 PM PDT SATURDAY ABOVE 3000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY. WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 2500 FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 145 PM PDT TODAY FOR THE SACRAMENTO VALLEY...THE NORTHERN SAN JOAQUIN VALLEY...THE DELTA REGION...THE SIERRA FOOTHILLS BELOW 3000 FEET... &&
Hazardous weather outlook, Mar 25, 7:00 AM PDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT FRI MAR 25 2011 CAZ013>019-063-064-066>069-261400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SHOWERS WILL CONTINUE TODAY WITH LOW SNOW LEVELS THIS MORNING CAUSING ADDITIONAL TRAVEL PROBLEMS. ANOTHER STORM WILL MOVE INTO THE REGION LATE TONIGHT AND BRING MORE HEAVY SNOW TO THE MOUNTAINS. * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWLSC FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A COUPLE OF STORMS WILL IMPACT THE REGION. THE FIRST ONE LATE TONIGHT AND SATURDAY AND ANOTHER ONE LATE SUNDAY AND SUNDAY NIGHT. CURRENTLY A MUCH NEED BREAK IS FORECAST FOR NEXT WEEK WITH MOSTLY DRY WEATHER EXPECTED. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:36 PM PDT | Special Weather Statement | STO | Amador, Calaveras | 54 min |
| Mar 24, 9:00 PM PDT | River Flood Warning | STO | Stanislaus | 7 hr |
| Mar 24, 9:33 PM PDT | Wind Advisory | STO | 4 hr | |
| Mar 25, 2:15 AM PDT | Wind Advisory | STO | 3 hr | |
| Mar 25, 2:08 PM PDT | River Flood Warning | STO | Tehama | 25 hr |
| Mar 25, 3:07 PM PDT | Special Weather Statement | STO | Shasta | 53 min |
| Mar 25, 3:48 PM PDT | Winter Weather Advisory | STO | 21 hr | |
| Mar 25, 4:38 PM PDT | Special Weather Statement | STO | Shasta | 52 min |
| Mar 25, 4:52 PM PDT | Areal Flood Advisory | STO | Shasta | 3 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.